Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 52, NWS Austin/San Antonio, TX

July 5, 2025Travis County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 5, 2025, 12:41 AM CDT for Travis County, Texas. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2025, 12:41 AM CDT (05:41 UTC)
Expired
Jul 5, 2025, 5:00 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Emergency
Flash flood emergency
Damage threat
Catastrophic
Flood severity
None

County Travis County, TX

The radar

The Ft Hood radar (KGRK), 63 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 3:03 AM CDTFLASH FLOOD7 Ssw Liberty Hill, TXWater rescue taking place with 3 people stuck in their house and floodwaters rising. Nearby roadways are impassible, complicating the ability for rescuers to access the scene.
Jul 5, 3:41 AM CDTRAIN 10.065 Nw Lago Vista, TXMeasured by LCRA gauge in last 3-6 hours.
Jul 5, 3:46 AM CDTRAIN 9.968 Nnw Lago Vista, TXMeasured by LCRA gauge in last 3-6 hours.
Jul 5, 5:08 AM CDTFLASH FLOOD2 Nne Jonestown, TXLone Mountain Pass, near Jonestown, under water and impassable.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 142 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.7 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
-95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

661 
WGUS54 KEWX 050541
FFWEWX
TXC453-051000-
/O.NEW.KEWX.FF.W.0052.250705T0541Z-250705T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1241 AM CDT Sat Jul 5 2025

...FLASH FLOOD EMERGENCY FOR WESTERN TRAVIS COUNTY AND FAR EASTERN 
BURNET COUNTY AROUND LAKE TRAVIS...

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Northwestern Travis County in south central Texas...

* Until 500 AM CDT.

* At 1241 AM CDT, local law enforcement reported thunderstorms 
  producing heavy rain in FM 1431 north of Lake Travis. Between 3 
  and 7 inches of rain have fallen. The expected rainfall rate is 6 
  inches in 1 hour. Additional rainfall amounts of 2 to 5 inches are 
  possible in the warned area. Flash flooding is already occurring.

  This is a FLASH FLOOD EMERGENCY for Western Travis County and far 
  eastern Burnet County around Lake Travis. This is a PARTICULARLY 
  DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Law enforcement reported.

  IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK
           HIGHER GROUND NOW! Life threatening flash flooding of
           low water crossings, small creeks and streams, urban
           areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Cedar Park, Leander, Lago Vista, Jonestown and Briarcliff.

This includes the following streams and drainages...
  Colorado River, Lick Creek, North Fork Brushy Creek, Fall Creek, 
  Big Sandy Creek, Brushy Creek, Red Bluff Creek, South Fork Brushy 
  Creek, Negro Branch, Cow Creek, Bee Creek and Post Oak Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now! This is an extremely dangerous and 
life-threatening situation. Do not attempt to travel unless you are 
fleeing an area subject to flooding or under an evacuation order.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3039 9813 3041 9814 3047 9810 3050 9810
      3049 9812 3059 9807 3059 9792 3058 9792
      3057 9793 3056 9792 3057 9790 3057 9789
      3056 9789 3055 9787 3053 9787 3043 9797
      3036 9807

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC
EXPECTED RAINFALL RATE...6 INCHES IN 1 HOUR

$$

RUNYEN
1 follow-up statement
216 
WGUS74 KEWX 050832
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
332 AM CDT Sat Jul 5 2025

TXC453-051000-
/O.CON.KEWX.FF.W.0052.000000T0000Z-250705T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Travis TX-
332 AM CDT Sat Jul 5 2025

...FLASH FLOOD EMERGENCY FOR WESTERN TRAVIS COUNTY AND FAR EASTERN 
BURNET COUNTY AROUND LAKE TRAVIS...

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 AM CDT EARLY THIS 
MORNING FOR NORTHWESTERN TRAVIS COUNTY...

At 332 AM CDT, local law enforcement reported thunderstorms 
producing heavy rain in FM 1431 north of Lake Travis. Between 5 and 
10 inches of rain have fallen. Additional rainfall amounts up to 1 
inch are possible in the warned area. Flash flooding is already 
occurring even through most of the heavy rain has ended over the 
Flash Flood Emergency Area. Two very dangerous tributaries to Lake 
Travis of Cow Creek and Big Sandy Creek will likely have risen by at 
least 10 feet and will likely remain out of banks for several hours.

This is a FLASH FLOOD EMERGENCY for Western Travis County and far 
eastern Burnet County around Lake Travis. This is a PARTICULARLY 
DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Law enforcement reported.

IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER
         GROUND NOW! Life threatening flash flooding of low water
         crossings, small creeks and streams, urban areas,
         highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Cedar Park, Leander, Lago Vista, Jonestown and Briarcliff.

This includes the following streams and drainages...
  Cow Creek, Fall Creek, Red Bluff Creek, Negro Branch, Colorado 
  River, North Fork Brushy Creek, Bee Creek, South Fork Brushy 
  Creek, Post Oak Creek, Big Sandy Creek, Brushy Creek and Lick 
  Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now! This is an extremely dangerous and 
life-threatening situation. Do not attempt to travel unless you are 
fleeing an area subject to flooding or under an evacuation order.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3039 9813 3041 9814 3047 9810 3050 9810
      3049 9812 3059 9807 3059 9792 3058 9792
      3057 9793 3056 9792 3057 9790 3057 9789
      3056 9789 3055 9787 3053 9787 3043 9797
      3036 9807

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC

$$

MO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 6:52 PM CDT, 5 hours 49 minutes earlier. Its key messages:

  • Flash flooding from slow moving storms is possible this afternoon. A Flood Watch is in effect for the Edwards Plateau, the Hill Country, and Bexar County.
  • Continued unseasonably wet and "cool" for the Independence Day weekend with locally heavy downpours and gusty winds possible.
  • Turning seasonably drier and warmer next week.
Area forecast discussion, Jul 4, 6:52 PM CDT, 5 hours 49 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
652 PM CDT Fri Jul 4 2025

...New AVIATION...

.KEY MESSAGES...

- Flash flooding from slow moving storms is possible this
  afternoon. A Flood Watch is in effect for the Edwards
  Plateau, the Hill Country, and Bexar County.

- Continued unseasonably wet and "cool" for the Independence Day
  weekend with locally heavy downpours and gusty winds possible.

- Turning seasonably drier and warmer next week.

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 125 PM CDT Fri Jul 4 2025

A mid to upper level low continues to move through our CWA this
afternoon. It has generally been weakening, but still has
pockets of stronger showers. Locally heavy rain is possible this
afternoon and the Flood Watch remains in effect. Rain chances
will decrease this evening, but 30%-40% POPs will continue over
the eastern half of the CWA tonight and Saturday. The upper
level disturbance will continue to slowly dissipate as it moves
toward the southeast. Rainfall amounts will be lower overall,
but locally heavy rain will be possible. Storm motion is
expected to more progressive and we don't expect any flooding.
Saturday night rain chances will decrease further. Low
temperatures tonight and tomorrow night will be near normal, but
highs Saturday will be below normal.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 125 PM CDT Fri Jul 4 2025

The mid level feature will linger into Sunday. Moisture levels
will remain elevated enough to allow for isolated to widely
scattered showers and thunderstorms over Hill Country and Rio
Grande Plains. The subtropical ridge will build more fully over
our area next week. Chances of showers and thunderstorms wane
as the airmass dries under increasing subsidence. The only rain
chances will be with the seabreeze near the Coastal Plains each
afternoon Monday and Tuesday. Increased sunshine will lead to
temperatures warming to near to slightly above average.

&&

.AVIATION...
(00Z TAFS)
Issued at 639 PM CDT Fri Jul 4 2025

An organized storm complex continues to drift slowly east across the
region with bands of RA and isolated TSRA. TSRA coverage is
decreasing and prevailing CIGs have lifted to VFR for most
terminals. -RA redevelops and prevails at KAUS by 08Z as some models
are hinting at increasing convection over the area. Not confident
enough to specify specifics and will continue to monitor and amend as
needed. Added TEMPOs for both KSAT and KSSF for possibility of -RA
tomorrow morning around 11Z to 15Z. -RA could continue through the
late morning and early afternoon for both sites as well. For KDRT
expect mainly VFR CIGs with TEMPO for early morning for possible
MVFR CIGs before returning to VFR conditions for rest of TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              74  86  73  93 /  40  50  10  10
Austin Bergstrom Intl Airport  75  85  72  92 /  40  40  10  10
New Braunfels Muni Airport     75  86  72  91 /  40  50  10  10
Burnet Muni Airport            72  84  71  90 /  40  50  10  20
Del Rio Intl Airport           76  96  75  93 /  10  10  10  30
Georgetown Muni Airport        74  83  72  91 /  40  50  10  10
Hondo Muni Airport             74  86  73  88 /  30  40  10  20
San Marcos Muni Airport        74  84  72  91 /  40  50  10  10
La Grange - Fayette Regional   76  90  73  93 /  30  40  10  10
San Antonio Intl Airport       76  85  75  90 /  40  50  10  10
Stinson Muni Airport           77  87  75  92 /  40  40  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 PM CDT this evening for Bandera-Bexar-Blanco-
Burnet-Edwards-Gillespie-Kendall-Kerr-Kinney-Llano-Medina-Real-
Uvalde.

&&

Short-Term...Tran
Long-Term...MMM
Aviation...CJM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:00 PM CDTRiver Flood WarningEWXLlano13 hr
Jul 4, 9:27 PM CDTAreal Flood AdvisoryEWXBurnet, Travis85 min
Jul 4, 10:52 PM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Travis2 hr
Jul 5, 12:00 AM CDTFlash Flood Warning Considerable damage threatEWXTravis, Williamson3 hr
Jul 5, 12:41 AM CDTFlood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 15 more45 hr
Jul 5, 2:04 AM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Williamson4 hr
Jul 5, 2:47 AM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Travis, Williamson5 hr
Jul 5, 2:57 AM CDTRiver Flood WarningEWXWilliamson24 hr
Jul 5, 4:44 AM CDTFlash Flood Warning Considerable damage threatEWXBurnet4 hr
Jul 5, 4:59 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatEWXBurnet, Travis, Williamson14 hr
Jul 5, 6:40 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 3 more3 hr
Jul 5, 8:16 AM CDTFlash Flood Warning Considerable damage threatEWXCaldwell, Gonzales, Guadalupe6 hr
Jul 5, 8:56 AM CDTFlash Flood Warning Considerable damage threatEWXCaldwell3 hr
Jul 5, 9:16 AM CDTFlash Flood Warning Considerable damage threatEWXWilliamson5 hr
Jul 5, 9:21 AM CDTFlash Flood Warning Considerable damage threatEWXGuadalupe5 hr
Jul 5, 9:46 AM CDTFlash Flood Warning Considerable damage threatEWXComal, Hays6 hr
Jul 5, 10:19 AM CDTFlash Flood Warning Considerable damage threatEWXTravis9 hr
Jul 5, 10:32 AM CDTFlash Flood Warning Considerable damage threatEWXBexar, Comal5 hr
Jul 5, 11:04 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatEWXComal7 hr
Jul 5, 11:50 AM CDTFlash Flood Warning Considerable damage threatEWXBexar, Comal3 hr
Jul 5, 12:33 PM CDTRiver Flood WarningEWXComal, Guadalupe7 hr
Jul 5, 12:33 PM CDTRiver Flood WarningEWXComal, Guadalupe7 hr
Jul 5, 1:42 PM CDTFlash Flood Warning Considerable damage threatEWXBlanco, Burnet6 hr
Jul 5, 1:55 PM CDTAreal Flood AdvisoryEWXGuadalupe77 min
Jul 5, 2:04 PM CDTAreal Flood AdvisoryEWXCaldwell, Gonzales, Guadalupe3 hr
Jul 5, 2:20 PM CDTAreal Flood AdvisoryEWXBexar, Comal2 hr
Jul 5, 2:23 PM CDTAreal Flood AdvisoryEWXWilliamson97 min
Jul 5, 3:12 PM CDTFlash Flood Warning Considerable damage threatEWXBlanco, Burnet, Llano4 hr
Jul 5, 3:32 PM CDTAreal Flood AdvisoryEWXComal65 min
Jul 5, 3:35 PM CDTAreal Flood AdvisoryEWXBexar, Comal63 min
Jul 5, 3:39 PM CDTFlash Flood Warning Considerable damage threatEWXBurnet3 hr
Jul 5, 6:25 PM CDTAreal Flood AdvisoryEWXComal3 hr
Jul 5, 6:57 PM CDTAreal Flood AdvisoryEWXBurnet3 hr
Jul 5, 6:59 PM CDTAreal Flood AdvisoryEWXBurnet, Travis, Williamson3 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.